Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva (EFV) and Combivir (AZT/3TC) Timing
Aug 11, 2004

This question may sound silly but I must admit that I am all about convenience.... and I dont think there's a better regimen than the one I'm on... A NRTI and NNRTI - Thank God I don't have to deal with the side effects of protease inhibitors.

Anyway, my question comes to you with my sleeping habits... I'm under the impression that Sustvia (efavirenz) remains in the system for 24 hours while Combivir (AZT/3TC) is in the system for 12 hours... Is this correct? I ask because I generally go to bed around 1 am (when I take my night dosage Sust/Comb) and wake up at about 9 am (when I take my morning dosage comb)

Are these times too close together? I think it may have a role in why I feel like crap during the day up until about 2pm.

Perhaps I should take my night dosage a little earlier... I just hate the SPACED out feeling I get on Sustiva... and am not up for going to bed at 10 pm... What do you think?

I was diagnosed in July of 2003 with a viral load of 1.5 million and CD4 of 300. Now I'm undetectable with CD4 count of 400 if that has any relevance. Thanks for your help!

Mark

Response from Dr. Conway

This may be a bit close together, especially for the AZT part of the Combivir. I usually like to give the AZT doses 10-14 hours apart (2 hours each side of the 12 hours). The generally lousy feeling may be the AZT, and you might try spreading the doses out a bit more, if you can. Brian Conway, M.D.



Previous
How to Lower Bilirubin
Next
Skin Hurts...Please HELP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement